Fertility Friends Support Forum banner

1 - 5 of 5 Posts

·
Registered
Joined
·
44 Posts
Discussion Starter · #1 ·
My DH takes Lipitor (one of the statins for Cholesterol). I have had 3 m/c in a year and he has a lot of abnormal sperm. I read that Lipitor has been implicated in male infertility due to sperm abnormalities at the molecular level caused by interference with Coenzyme Q10. :mad:

Does anyone know about this? I think I want the doc to put him on something else.

 

·
Registered
Joined
·
44 Posts
Discussion Starter · #3 ·
Thanks for the reply; I have a call in to DH's doctor and am waiting for a reply.  I've asked him to discontinue Lipitor in the meantime.  He's taking a number of other supplements which reduce cholesterol, watching his diet and exercising daily, which should keep it under control.

Are you aware of a problem with Lipitor?  I thought you might be since you said to get in contact with the doctor right away.  I know it's category X in pregnancy.
 

·
Registered
Joined
·
2,229 Posts
It is not something I have come across myself but anything which makes you concerned is something which should be ruled out to ensure peace of mind.

Ruth
 

·
Registered
Joined
·
44 Posts
Discussion Starter · #5 ·
****Important information for anyone whose husband is taking cholesterol meds (statins) and who has miscarried.*****

I talked to DH's urologist about the miscarriages. After checking some medicial studies, he said that there seemed to be a link between Lipitor (and other statins) and sperm abnormalities, but the relationship was unclear. It may cause sperm abnormalities due to interference with Coenzyme Q10 at the molecular level. At least in animal studies, it did cause sperm abnormalies and some measure of male infertility.

My DH has also been suffering from low libido and E.D. and the link between Lipitor and E.D., on the other hand, is very clear since anything that affects cholesterol can affect testosterone production.

He advised, due to the repeat miscarriages, to have DH discontinue Lipitor for six months while we TTC again.

I conducted an informal survey on another website and 8 women whose husbands were taking Lipitor responded. All had had at least one and some as many as three miscarriages. None had given birth.

If you've had repeat miscarriages and your husband takes Lipitor or another cholesterol lowering med, please discuss it with his doctor!

Advice from Admin - Please do not discontinue any medication prior to talking to your doctor, although this patient has been advised to stop the drug it is still a very important drug.
 
1 - 5 of 5 Posts
Top